MAUDE Adverse Event Report: CORDIS US. CORP SABER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS US. CORP SABER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Catalog Number 48003008X
Medical Device Problem Code Deflation Problem (1149)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/11/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, the balloon of a 3mm x 8cm saber percutaneous transluminal angioplasty (pta) balloon catheter could not be completely reverted to its original state.There were no reported injuries to the patient.Additional information was requested but was not provided.The device was not returned as expected.
 
Additional Manufacturer Narrative
Complaint conclusion: as reported, the balloon of a 3 mm x 8 cm saber percutaneous transluminal angioplasty (pta) balloon catheter could not be completely reverted to its original state.There were no reported injuries to the patient.Additional information was requested but was not provided.The reported ¿balloon deflation difficulty partial or slow" was not confirmed since the device was not returned for analysis.The exact cause of the reported event could not be determined.According to the safety information of the instructions for use "prior to angioplasty, the catheter should be examined to verify functionality and integrity and ensure that its size and shape are suitable for the specific procedure for which it is to be used.Do not use if product damage is suspected or evident.To reduce the potential for vessel damage or the risk of dislodgement of particles it is very important that the inflated diameter of the balloon should approximate the diameter of the vessel just proximal and distal to the lesion.The balloon dimensions are printed on the product label.The compliance table incorporated with the product shows how balloon diameter increases as pressure increases.Use only the recommended balloon inflation medium (a 50/50 mixture by volume of contrast medium and normal saline).Never use air or any gaseous medium to inflate the balloon if resistance is felt upon removal, then the balloon, guidewire and the sheath should be removed together as a unit, particularly if balloon rupture or leakage is known or suspected.Proper functioning of the catheter depends on its integrity.Care should be used when handling the catheter.Damage may result from kinking, stretching, or forceful wiping of the catheter.Forceful handling can result in catheter separation and the subsequent need to use a snare or other medical interventional techniques to retrieve the pieces.Always verify integrity of the catheter after removal." the information available does not suggest a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections have been updated accordingly: b4, b5, d9, g3, g6, h1, h2, h3, and h11.This device is available for analysis, but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, the balloon of a 3mm x 8cm saber percutaneous transluminal angioplasty (pta) balloon catheter could not be completely reverted to its original state.It took 60 seconds to deflate the balloon, which was able to be partially deflated and was eventually removed after partial deflation.A non-cordis balloon was used as a replacement.There were no reported injuries to the patient.The target vessel was arteriosclerosis obliterans of the lower limb, with mild calcification, mild tortuosity, and 70% stenosis.The device was stored and prepped per the instructions for use (ifu).There was no difficulty removing the stylet or any of the sterile packaging components.The device maintained negative pressure during preparation.The balloon was inflated to 18 atm.No leakage was observed during deflation.No resistance was met while withdrawing the device, which was withdrawn by a non-cordis long sheath.The device was returned.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections have been updated accordingly: b4, g3, g6, h1, h2, h3, h6, and h11.Complaint conclusion: as reported, the balloon of a 3mm x 8cm saber percutaneous transluminal angioplasty (pta) balloon catheter could not be completely reverted to its original state.It took 60 seconds to deflate the balloon, which was able to be partially deflated and was eventually removed after partial deflation.A non-cordis balloon was used as a replacement.There were no reported injuries to the patient.The target vessel was arteriosclerosis obliterans of the lower limb, with mild calcification, mild tortuosity, and 70% stenosis.The device was stored and prepped per the instructions for use (ifu).There was no difficulty removing the stylet or any of the sterile packaging components.The device maintained negative pressure during preparation.The balloon was inflated to 18 atm.No leakage was observed during deflation.No resistance was met while withdrawing the device, which was withdrawn by a non-cordis long sheath.The device was returned for analysis.A non-sterile ¿saber 3mm8cm 150¿ device was received for analysis coiled inside of a clear plastic bag.The device was unpacked for product evaluation.During a thorough inspection, a kink was observed on the shaft approximately 97 cm from the distal tip.The balloon arrived deflated without pleating.No other notable details were observed.A functional test was performed by attaching an inflator/deflator device to the inflation port.The positive pressure was applied to reach the rated burst pressure.The balloon inflated as expected, with no difficulties or delays, and the pressure remained steady.Negative pressure was then applied, and the balloon deflated as expected without any delays or difficulties.The reported ¿balloon deflation difficulty-partial/slow¿ was not confirmed through analysis of the returned device.The exact cause cannot be determined.The device passed functional inflation and deflation analysis with no difficulties noted.A kink on the shaft of the device was noted which can obstruct the smooth flow of fluid during deflation; however, this was not confirmed during functional analysis.The contrast to saline ratio was not provided which may have been a contributing factor to the deflation difficulties.Based on device analysis and the information available for review, procedural factors and device handling likely contributed to the reported events.Listed in the warnings in the instructions for use, ¿use only the recommended balloon inflation medium (a 50/50 mixture by volume of contrast medium and normal saline.Prior to angioplasty, the catheter should be examined to verify functionality and integrity and ensure that its size and shape are suitable for the specific procedure for which it is to be used.Do not use if product damage is suspected or evident.To reduce the potential for vessel damage or the risk of dislodgement of particles it is very important that the inflated diameter of the balloon should approximate the diameter of the vessel just proximal and distal to the lesion.The balloon dimensions are printed on the product label.The compliance table incorporated with the product shows how balloon diameter increases as pressure increases.Never use air or any gaseous medium to inflate the balloon if resistance is felt upon removal, then the balloon, guidewire and the sheath should be removed together as a unit, particularly if balloon rupture or leakage is known or suspected.Proper functioning of the catheter depends on its integrity.Care should be used when handling the catheter.Damage may result from kinking, stretching, or forceful wiping of the catheter.Forceful handling can result in catheter separation and the subsequent need to use a snare or other medical interventional techniques to retrieve the pieces.Always verify integrity of the catheter after removal deflate the balloon by pulling vacuum on the inflation syringe or inflation device.Remove the vacuum (do not apply pressure) and carefully withdraw and remove the catheter.Note: gentle counterclockwise rotation of the balloon may ease withdrawal from the sheath or from the percutaneous entry site.If the balloon cannot be withdrawn through the sheath, withdraw the catheter and sheath as a unit.¿ neither the information available, nor product analysis suggest a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.

Brand Name
SABER
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS US. CORP
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
coyol free zone, building b25, ,  , costa rica
el coyol alajuela bld 25 
7863138372
MDR Report Key20619681
Report Number3007635982-2024-00265
Device Sequence Number7553774
Product Code LIT
UDI-Device Identifier20705032069332
UDI-Public(01)20705032069332(17)260930(10)82295119
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K971010
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 02/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date09/30/2026
Device Catalogue Number48003008X
Device Lot Number82295119
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/12/2024
Supplement Date Received by Manufacturer11/11/2024
12/13/2024
02/10/2025
Initial Report FDA Received Date11/06/2024
Supplement Report FDA Received Date11/13/2024
01/07/2025
02/13/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/16/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BARD UV18 BALLOON.; TERUMO 6F SEGMENT SHEATH.
Patient SexUnknown